Article Text

PDF
Disseminated tuberculosis in a Crohn’s disease patient on anti-TNFα therapy despite chemoprophylaxis
  1. L A Bourikas1,
  2. I S Kourbeti2,
  3. A V Koutsopoulos3,
  4. I E Koutroubakis1
  1. 1
    Department of Gastroenterology, University Hospital of Heraklion, Crete, Greece
  2. 2
    Department of Medicine, University, Hospital of Heraklion, Crete, Greece
  3. 3
    Department of Pathology, University Hospital of Heraklion, Crete, Greece
  1. Professor I E Koutroubakis, Department of Gastroenterology, University Hospital of Heraklion, PO Box 1352, 71110 Heraklion, Crete, Greece; ikoutroub{at}med.uoc.gr

Statistics from Altmetric.com

We read with interest the article by Rampton et al (Gut 2005;54:1360) concerning the prevention of tuberculosis (TB) in patients with Crohn’s disease (CD) needing treatment with anti-tumour necrosis factor α (TNFα) agents. Opportunistic infections and particularly TB are of major concern among patients who are candidates for treatment with such cytokine inhibitors. Although in rheumatoid arthritis large prospective studies reveal an increased risk for TB activation despite appropriate chemoprophylaxis,1 2 there is no similar study in CD patients. We present the case of a CD patient on therapy with infliximab who presented with signs and symptoms of disseminated TB. To the best of our knowledge, this is the first report of disseminated TB in a patient with CD who had …

View Full Text

Request permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.